What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 28, 12:22 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, May 28, 12:22 AM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
122 AM CDT Wed May 28 2025
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(Today through Thursday)
Issued at 122 AM CDT Wed May 28 2025
Key Messages:
- Severe Thunderstorm Watch through 8 AM along the Rio Grande, with
large hail and damaging wind gusts primary threats along with
pockets of heavy rainfall leading to isolated instances of flooding.
- Level 2 out of 5 risk for severe storms late this afternoon and
evening across Llano, Burnet, and Williamson County with large hail
the primary threat and isolated instances of flooding.
Convective chances through the overnight and during the day on
Wednesday will be highly driven by mesoscale features. Thunderstorms
currently moving through the southern Edwards PLateau and far
northern Hill Country are riding along a stalled frontal boundary.
CAMs generally indicate this weakening as it moves into the northeast
Hill Country and Central Texas early this morning. Farther south, a
complex of storms coming out of Mexico into southern Maverick and
Webb counties has generated a MCV. The MCV is in the process of
pivoting into far southern Maverick and Dimmit counties and could
result in damaging wind gusts and large hail, along with heavy
rainfall. This complex is indicated by most cams to track east into
South Texas through the overnight hours. In between, we have finally
seen some upscale growth of storms across northern Coahuila that are
tracking into Val Verde County. CAMs don't have a good handle on
this, and there is uncertainty with how much this fills in between
the MCV to the south, which could cut off richer inflow, and storms
in the far northern Hill Country. The forecast currently calls for at
least scattered activity pivoting into the I-35 corridor and Coastal
Plains pre-dawn through the morning hours. The afternoon forecast is
much lower confidence, highly conditional on what plays out the next
6-12 hours.
Also, we will be watching another cluster of storms late afternoon
to the northwest, indicated by several CAMs to come out of west-
central Texas southeast into at least Llano, Burnet, and Williamson
counties late afternoon into the evening. A Level 2 out of 5 risk for
severe storms is forecast across or near these counties, with large
hail the primary threat and pockets of heavy rainfall. This activity
is forecast to weaken after sunset as it moves southeast.
Northwest flow aloft continues into Thursday, but lack of surface
features, and the next front still north of the region, indicates
convective coverage would be isolated at best.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 122 AM CDT Wed May 28 2025
Key Messages:
- Active weather pattern continues through the week with rain/storm
chances and slightly cooler temperatures.
On Thursday night, a deep-layer trough over the Midwestern US is
expected to amplify and rotate east, producing a flow that favors
the southward push of a frontal boundary from North Texas into our
area. Northwesterly to west-northwesterly flow at 500mb with a
proclivity for shortwave progression along the broader trough
encountering moderate to high instability (especially earlier
Thursday evening) will support chances for at least isolated showers
and thunder, with adequate deep-layer wind shear along the front to
support some severe potential. However, there are significant
uncertainties concerning convective coverage, with the possibility
of pre-frontal activity along the Coastal Plains and I-35 corridor
potentially throwing a wrench into the setup. In turn these
uncertainties will affect timing and progression of the front
through our area Thursday night into Friday morning. For now, rain
chances during the overnight period are held at about 20 to 30
percent, favoring the northwestern half of our CWA along the slow-
moving front.
Mid-level ridging quickly wedges in behind the outgoing trough, so
the post-frontal airmass looks to give only a glancing pass of South-
Central Texas. The upper-air arrangement is more conducive to the
front stalling and washing out or reversing course over our area.
Lingering cloud cover is expected Friday, along with low chances for
isolated showers mainly closer to the Rio Grande where veering flow
behind the front is most favorably positioned for isentropic upglide
both during the day and overnight. High temperatures during the day
look to settle generally in the 80s for the most... a slight
downtick from Thursday, accompanied by slightly lower moisture
courtesy of the post-frontal air.
Surface high pressure briefly swings over East Texas Friday night
into Saturday, bringing low temperatures in the mid-60s north of I-
10. While the upper-air pattern over CONUS would typically support a
quieter Saturday with large-scale subsidence for our area, mid-level
moisture from a possible recurving and yet-to-develop tropical
cyclone over the Eastern Pacific may stream into or near our area as
a cut-off low over the Baja California provides a corridor of
southwesterly mid-level winds. The general synoptic setup better
favors the bulk of this moisture passing to our south over deep
South Texas, but a more amplified and closer cut-off low could
foreseeable drive more of this moisture into our region and increase
rain chances. The evolution of the synoptic pattern and where the
tropical disturbances consolidates and tracks will ultimately guide
where the moisture is distributed, and could influence our weather
through Sunday.
Heading into next week, amplifying large-scale troughing is
anticipated over the Western CONUS, which should lead to a
strengthening of southerly flow over South Central Texas and provide
opportunities for shortwave disturbances to spark occasional rounds
of thunderstorms Monday and perhaps again Tuesday. This return flow
looks to also promote an increase in daytime highs back into the
90s.
&&
.AVIATION...
(06Z TAFS)
Issued at 122 AM CDT Wed May 28 2025
Two complexes of storms late this evening, one moving through the
far northern Hill Country and the other crossing the Rio Grande
between 5T9 and LRD, will continue east with each producing a threat
of hail and damaging wind gusts. In between, isolated to scattered
TSRAs have developed near DRT and we will be watching how these
organize overnight. Currently SAT indicates PROB30 TSRA 08Z-14Z and
AUS 09Z-15Z. Additional amendments are likely to these TAFs as we
assess how upstream convection evolves.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 85 70 90 70 / 60 20 20 20
Austin Bergstrom Intl Airport 86 68 90 70 / 60 20 30 20
New Braunfels Muni Airport 86 70 90 71 / 60 20 20 10
Burnet Muni Airport 83 68 88 68 / 60 20 20 20
Del Rio Intl Airport 91 74 93 75 / 20 30 0 30
Georgetown Muni Airport 84 68 88 68 / 60 20 20 20
Hondo Muni Airport 86 70 91 72 / 60 20 10 10
San Marcos Muni Airport 86 69 90 70 / 60 20 20 10
La Grange - Fayette Regional 85 70 88 73 / 60 20 30 10
San Antonio Intl Airport 86 72 90 73 / 60 20 20 10
Stinson Muni Airport 87 73 91 74 / 60 20 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...76
Long-Term...Tran
Aviation...76
In the hours before
Special weather statement, May 27, 11:42 PM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1242 AM CDT Wed May 28 2025
TXZ183-280630-
Val Verde TX-
1242 AM CDT Wed May 28 2025
...A strong thunderstorm will impact portions of central Val Verde
County through 130 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seminole Canyon State Park, or 9 miles southwest of Comstock, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comstock, Box Canyon, Amistad Acres, Seminole Canyon State Park, Long
Point, Spur 406 Campground, Pecos River Boat Ramp, and Salem Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Amistad Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2983 10106 2950 10096 2950 10117 2951 10117
2952 10120 2952 10125 2962 10125 2963 10127
2958 10128 2958 10131 2961 10131 2965 10130
2966 10135 2965 10136 2970 10137
TIME...MOT...LOC 0541Z 261DEG 17KT 2960 10131
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, May 28, 12:01 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
101 AM CDT Wed May 28 2025
TXZ217-218-228-280700-
Maverick TX-Dimmit TX-Zavala TX-
101 AM CDT Wed May 28 2025
...Strong thunderstorms will impact portions of southeastern
Maverick, Dimmit and southwestern Zavala Counties through 200 AM
CDT...
At 101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosita to near Chupadera Ranch Airport.
Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, Carrizo Springs, El Indio, Asherton, Chula Vista,
Winter Haven, Cometa, Carrizo Hill, Gilson Groves, Catarina, Rosita,
Chula Vista-River Spur, Las Colonias, and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2841 10035 2845 10034 2848 10037 2850 10033
2851 10038 2854 10041 2858 10040 2861 10045
2864 10045 2884 9994 2822 9951 2820 9959
2820 10020
TIME...MOT...LOC 0601Z 232DEG 30KT 2859 10039 2813 10009
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOSpecial weather statement, May 28, 12:30 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
130 AM CDT Wed May 28 2025
TXZ183-280715-
Val Verde TX-
130 AM CDT Wed May 28 2025
...Strong thunderstorms will impact portions of southeastern Val
Verde County through 215 AM CDT...
At 130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Comstock to 6 miles southwest
of Amistad Village. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Comstock, Lake View, Amistad Acres, Laughlin AFB, Cienegas
Terrace, Amistad Village, Black Brush Point, Box Canyon, Val Verde
Park, Diablo East, Governors Landing, Long Point, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Spur 406
Campground, Rock Quarry Campground, Escondido Estates, and Salem
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2971 10122 2981 10070 2934 10071 2933 10074
2932 10075 2936 10100 2944 10106 2946 10106
2948 10113 2947 10115 2952 10117 2952 10122
TIME...MOT...LOC 0630Z 282DEG 19KT 2968 10102 2939 10111
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MOSpecial weather statement, May 28, 12:40 AM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
140 AM CDT Wed May 28 2025
TXZ185-186-280730-
Kerr TX-Real TX-
140 AM CDT Wed May 28 2025
...A strong thunderstorm will impact portions of west central Kerr
and northeastern Real Counties through 230 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Vance, or 22 miles east of Rocksprings, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9944 2991 9950 2991 9952 3000 9995
3008 9991 3008 9976 3015 9976
TIME...MOT...LOC 0640Z 271DEG 15KT 3004 9985
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, May 28, 1:12 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
212 AM CDT Wed May 28 2025
TXZ218-219-280800-
Frio TX-Zavala TX-
212 AM CDT Wed May 28 2025
...Strong thunderstorms will impact portions of southeastern Zavala
and western Frio Counties through 300 AM CDT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Frio Town to 9 miles west
of Divot. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearsall, North Pearsall, Derby, Divot, Bluff, Frio Town, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2909 9909 2870 9909 2868 9954 2898 9955
TIME...MOT...LOC 0712Z 257DEG 20KT 2895 9939 2872 9941
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, May 28, 1:28 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
228 AM CDT Wed May 28 2025
TXZ186>188-280815-
Gillespie TX-Kerr TX-Bandera TX-
228 AM CDT Wed May 28 2025
...Strong thunderstorms will impact portions of northwestern Bandera,
central Kerr and southwestern Gillespie Counties through 315 AM
CDT...
At 228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mountain Home to 11 miles south of Hunt.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Ingram, Hunt, Mountain Home, Tivydale, Kerrville-Schreiner
Park, Waltonia, and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9912 2985 9951 3029 9941 3029 9930
3031 9930 3032 9907
TIME...MOT...LOC 0728Z 263DEG 11KT 3024 9934 2991 9941
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RunyenNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264617, 1264618, 1264619, 1265166, 1264620, 1264624, 1264626, 1264627, 1264637, 1264635, 1264645, 1264656, 1264644, 1264640, 1264638, 1264639, 1264646, 1264647, 1264641, 1264643, 1264642, 1264648, 1263776, 1264649, 1263775, 1263777, 1265170, 1265173, 1265177, 1264650, 1265178, 1264651, 1264658, 1264652.